A generalization of the Newton-Kantorovich method
PDF (Spanish)

Keywords

Nonlinear equations
Newton-Kantorovich
Iterative methods

How to Cite

Albuja-Proaño, G., & Murillo, M. (2025). A generalization of the Newton-Kantorovich method. Revista De La Academia Colombiana De Ciencias Exactas, Físicas Y Naturales. https://doi.org/10.18257/raccefyn.3214

Societal impact


Abstract

Here, we present a generalization of the classical Newton-Kantorovich method, which is frequently
used to approximate a solution to a nonlinear equation in a Banach space. The methods we suggest
are an improvement on the iterative Newton method. These new schemes are derived from the
integral formula given in Argyros (2007) (p. 33), Kelley (1995) (p. 65), and the classical numerical
schemes for function integration. Through several examples, we show how the experimental order of
convergence of the new methods is cubic. These schemes are used to find the numerical solution of
a nonlinear equation in one and two dimensions.

PDF (Spanish)

References

Amat, S., Bermúdez, C., Busquier, S., Plaza, S. (2010) On a third-order Newton-type method free of bilinear operators. Numerical Linear Algebra with Applications, 17(4), 639–653.

Amorós-Canet, C. (2020) Estudio sobre convergencia y dinámica de los métodos de Newton, Stirling y alto orden.

Amrein, M. (2021) A global Newton-type scheme based on a simplified Newton-type approach. JOURNAL OF APPLIED MATHEMATICS AND COMPUTING, 65(1-2), 321–334. https://doi.org/10.1007/s12190-020-01393-w

Amrein, M., Hilber, N. (2020) Adaptive Newton-type schemes based on projections. International Journal of Applied and Computational Mathematics, 6(4), 120.

Amrein, M., Wihler, T. P. (2014) An adaptive Newton-method based on a dynamical systems approach. COMMUNICATIONS IN NONLINEAR SCIENCE AND NUMERICAL SIMULATION, 19(9), 2958–2973. https://doi.org/10.1016/j.cnsns.2014.02.010

Amrein, M., Wihler, T. P. (2015) Fully adaptive Newton-Galerkin methods for semilinear elliptic partial differential equations. SIAM JOURNAL ON SCIENTIFIC COMPUTING, 37(4), A1637–A1657. https://doi.org/10.1137/140983537

Argyros, I. (2007) Computational theory of iterative methods. Elsevier.

Argyros, I. K., Chen, J. (2009) On local convergence of a Newton-type method in Banach space. International Journal of Computer Mathematics, 86(8), 1366–1374.

Argyros, I. K., Ren, H. (2009) On the convergence of modified Newton methods for solving equations containing a non-differentiable term. Journal of Computational and Applied Mathematics, 231(2), 897–906.

Bi, W., Ren, H., Wu, Q. (2009) Three-step iterative methods with eighth-order convergence for solving nonlinear equations. Journal of Computational and Applied Mathematics, 225(1), 105–112.

Cárdenas, E., Castro, R., Sierra, W. (2020) A Newton-type midpoint method with high efficiency index. Journal of Mathematical Analysis and Applications, 491(2), 124381.

Chaillou, A. L., Suri, M. (2006) Computable error estimators for the approximation of nonlinear problems by linearized models. Computer Methods in Applied Mechanics and Engineering, 196(1-3), 210–224.

Davis, P. J., Rabinowitz, P. (2007) Methods of numerical integration. Courier Corporation.

De los Ángeles Martínez, M., Fernández, D. (2019) A quasi-Newton modified LP-Newton method [4th International Conference on Computational and Experimental Science and Engineering (ICCESEN), Kemer, TURKEY, OCT 04-08, 2017]. OPTIMIZATION METHODS & SOFTWARE, 34(3), 634–649. https://doi.org/10.1080/10556788.2017.1384955

Ezquerro, J. A., Hernández-Verón, M. A., Magreñán, A. A., Moysi, A. (2023) A significant improvement of a family of secant-type methods. JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS, 424. https://doi.org/10.1016/j.cam.2022.115002

Grau, M., Noguera, M. (2004) A variant of Cauchy’s method with accelerated fifth-order convergence. Applied Mathematics Letters, 17(5), 509–517.

Grau-Sánchez, M., Noguera, M., Grau, À., Herrero, J. R. (2012) On new computational local orders of convergence. Applied Mathematics Letters, 25(12), 2023–2030.

Heid, P., Wihler, T. P. (2020a) On the convergence of adaptive iterative linearized Galerkin methods. CALCOLO, 57(3). https://doi.org/10.1007/s10092-020-00368-4

Heid, P., Wihler, T. P. (2020b) Adaptive iterative linearization Galerkin methods for nonlinear problems. MATHEMATICS OF COMPUTATION, 89(326), 2707–2734. https://doi.org/10.1090/mcom/3545

Jacobsen, J., Lewis, O., Tennis, B. (2007) Approximations of continuous Newton’s method: An extension of Cayley’s problem. Electronic Journal of Differential Equations (EJDE) [electronic only], 2007, 163–173.

Kelley, C. T. (1995) Iterative methods for linear and nonlinear equations. SIAM.

Kogan, T., Sapir, L., Sapir, A., Sapir, A. (2017) To the question of efficiency of iterative methods. APPLIED MATHEMATICS LETTERS, 66, 40–46. https://doi.org/10.1016/j.aml.2016.11.006

Kou, J., Li, Y., Wang, X. (2007) Some variants of Ostrowski’s method with seventh-order convergence. Journal of Computational and Applied Mathematics, 209(2), 153–159.

McDougall, T. J., Wotherspoon, S. J. (2014) A simple modification of Newton’s method to achieve convergence of order 1 + √2. APPLIED MATHEMATICS LETTERS, 29, 20–25. https://doi.org/10.1016/j.aml.2013.10.008

Petković, M. S., Petković, L. D. (2010) Families of optimal multipoint methods for solving nonlinear equations: A survey. Applicable Analysis and Discrete Mathematics, 1–22.

Schneebeli, H. R., Wihler, T. P. (2011) The Newton–Raphson method and adaptive ODE solvers. Fractals, 19(01), 87–99.

Soleymani, F., Khattri, S. K., Vanani, S. K. (2012) Two new classes of optimal Jarratt-type fourth-order methods. Applied Mathematics Letters, 25(5), 847–853.

Thukral, R., Petković, M. (2010) A family of three-point methods of optimal order for solving nonlinear equations. Journal of Computational and Applied Mathematics, 233(9), 2278–2284.

Weerakoon, S., Fernando, T. (2000) A variant of Newton’s method with accelerated third-order convergence. Applied Mathematics Letters, 13(8), 87–93.

Zhao, Y., Wu, Q. (2009) Convergence analysis for a deformed Newton’s method with third-order in Banach space under γ-condition. International Journal of Computer Mathematics, 86(3), 441–450.

Creative Commons License

This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.

Copyright (c) 2025 Revista de la Academia Colombiana de Ciencias Exactas, Físicas y Naturales

Downloads

Download data is not yet available.